U.S. doctors online nowAsk doctors free
CA
A 38-year-old member asked:

If i'm taking sertraline for my social anxiety disorder, what will happen if i stop taking it without tapering?

2 doctor answers4 doctors weighed in
Dr. Donald Hazlett
Psychiatry 54 years experience
1 of 2 things: You may or may not get withdrawal symptoms and may or may not experience a recurrence of you social anxiety. If done too soon most commonly recurrence (with or without tapering) is likely. It is always safer and more successful to taper.The problem is knowing if anxiety one feels stopping meds is withdrawal or returning social anxiety. Taper, don't go cold turkey and give it time to sort it out.
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Zoloft (sertraline): Depending on dose and duration you've been on it, can have stomach upset, lightheadedness & ofcourse, recurrence of original symptoms.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 19, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.